Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking topical steroid for a white patch. Is it vitiligo or leucoderma?

Hi, I have a small white patch about a centimeter wide in my right foot at the ankle folding. I have been advised to use melanocyl ointment for 15 minutes thrice a week and to expose it for 30 seconds to sun. Along with it a topical steroid has been advised and vitamin tablets everyday. I do not see it growing and do not see any other patches anywhere else in the body, but every small or tiny hypopigmentation spots due to scratches is disturbing now. Am worried a lot. The doctor says, he cannot conclude whether it is vitiligo or leucoderma at this stage. Had visited one more doctor a couple of days below, He suspects it to be a post inflamatroy hypo pigmented area and says need not worry about it and has advised to take eximer laser a couple of times a week, Please advice. Am worried due to incomplete responses from doctors.
Asked On : Sat, 6 Oct 2012
Answers:  1 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Dermatologist 's  Response
Thanks for writing in.
The condition can be vitiligo ,leucoderma or post inflammatory hypopigmentation.
For treatment purpose it remains the same regardless of diagnosis.
Excimer laser has proved to be useful in my patients of vitiligo/leucoderma/post inflammatory hypopigmentation.It has good results.You can go for this treatment.
Hope this helps.
Answered: Fri, 30 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor